Alert archive / Arizona / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 6, 2020, 1:46 PM MST for 4 counties in Arizona. It took effect at Jun 7, 2020, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 1:46 PM MST (20:46 UTC)
- In effect from
- Jun 7, 2020, 11:00 AM MST
- Expired
- Jun 7, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 6, 9:20 AM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 9:20 AM MST, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 920 AM MST Sat Jun 6 2020 .SYNOPSIS...This weekend will feature gusty southwest winds and critical fire weather conditions across portions of northern Arizona. Gusty winds will continue on Monday, before a warming trend and weaker winds develop by the middle of next week. Freezing morning temperatures are probable in the high country from Monday through Wednesday. && .DISCUSSION...The trough responsible for the gusty winds and showers overnight is pushing through the Four Corners region this morning. Storm activity has quickly pushed into Utah and Colorado, with mostly sunny skies across much of the area. Strong southwest winds are being observed across Navajo and Apache counties where a Wind Advisory is in effect through 5 PM MST this afternoon. The fastest speeds have been observed in Springerville where gusts up to 70 mph have been reported. Expect a gradual weakening of wind speeds through the afternoon behind the trough. The gusty winds combined with lowering relative humidity values this afternoon will result in critical fire weather conditions across this area. A Red Flag Warning is in effect through 8 PM MST tonight. Another round of gusty winds is on tap for Sunday as a low sweeps inland through the Intermountain West. We will see a drier airmass in place compared to today, with more widespread critical fire weather conditions likely. Minor updates were made this morning to remove all precipitation chances for the afternoon. && .PREV DISCUSSION /505 AM MST/...Expect lingering showers and a stray thunderstorm this morning over Apache county. The area of low pressure that is responsible for this activity will eject through the Four Corners. Drier, cooler and more stable air trails the low, which will end all activity by this afternoon. The higher winds and fire danger will shift east with the low, with cooler air and lighter winds to the west. Wind and FWX products are in effect for eastern and northeastern Arizona. Low pressure remains over the Great Basin through at least Monday. Although the area will stay dry, expect windy conditions with below normal temperatures into early next week. A warming trend develops by the middle and end of next week, although it looks like yet another wind event by next weekend. && .AVIATION...For the 18Z package...VFR for the next 24 hours. Til 00z Sun S-SW surface winds 15-30 kts gusts 30-45 kts. Fastest speeds across Navajo and Apache counties. After 00z winds decreasing to 10-20kts through 15z Sun then SW 15-30kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Shower and thunderstorm activity will persist through this morning, with the highest chances over northeast Arizona. Critical fire weather conditions are forecast this afternoon and again Sunday across much of northern Arizona. Monday through Wednesday...A cooler and much drier air mass will affect the region. Expect breezy west to northwest winds on Monday, with weaker winds on Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 8 PM MST this evening FOR AZZ109>114-116- 117-139-140. Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>107-109>115-139-140. Wind Advisory until 5 PM MST this afternoon FOR AZZ010-011-013- 014-017-039-040. && PUBLIC...TPS/Peterson AVIATION...DL FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 6, 8:10 AM MST, 5 hours 36 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 910 AM MDT Sat Jun 6 2020 AZZ010-061545- Chinle Valley- 910 AM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE AND NAVAJO COUNTIES UNTIL 945 AM MDT... At 910 AM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Monument Valley Visitors Center, or 18 miles south of Mexican Hat, moving north at 45 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mexican Water, Monument Valley Visitors Center and Dennehotso. LAT...LON 3674 10966 3644 10986 3700 11033 3699 10953 TIME...MOT...LOC 1510Z 187DEG 50KT 3686 10994 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jun 5, 7:39 PM MST | Special Weather Statement | FGZ | Coconino, Navajo | 66 min |
| Jun 5, 10:02 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 19 hr |
| Jun 6, 3:17 AM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jun 6, 3:33 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 6, 3:33 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
| Jun 6, 8:10 AM MST | Special Weather Statement | FGZ | 35 min | |
| Jun 6, 12:44 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.